Alabama, 2015Damaging Wind in Alabama, September 5, 2015
September 5, 2015 · NWS BMX · 1 event in 1 county or zone
Thunderstorms developed on the eastern side of an upper ridge during the afternoon heating. One of the storms produced a microburst over Jefferson County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed on the eastern side of an upper ridge during the afternoon heating. One of the storms produced a microburst over Jefferson County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Sep 5, 11:33 AM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Sep 5, 11:33 AM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1233 PM CDT SAT SEP 5 2015
.UPDATE...
FOR 18Z AVIATION.
&&
.DISCUSSION...
A BROAD UPPER LEVEL LOW WILL SLIDE WESTWARD FROM THE WESTERN
ATLANTIC AND ACROSS THE SOUTHEAST THIS WEEKEND...RESULTING IN
INCREASED POPS ACROSS CENTRAL ALABAMA. IMPULSES WILL ROTATE
AROUND THE PERIPHERY OF THE LOW...AND ISOLATED TO SCATTERED
THUNDERSTORM WILL BE POSSIBLE EACH DAY. AS THE LOW ROTATES ACROSS
SOUTHEAST CENTRAL ALABAMA EARLY NEXT WEEK...TS COVERAGE AREA WILL
FLUCTUATE DEPENDING ON EXACT TRACK OF THE LOW AND WHERE A MID
LEVEL TROUGH AXIS SETS UP. GENERALLY...BETTER COVERAGE WILL BE IN
THE EAST AND SOUTHEAST ON SUNDAY.
MOISTURE CONTINUES TO INCREASE WITH PW VALUES NEAR 2 INCHES LATE
IN THE FORECAST PERIOD...AS A MID LEVEL TROUGH AND SURFACE FRONT
APPROACH FROM THE WEST. AS MOISTURE POOLS AHEAD OF THE
FRONT...WILL MAINTAIN INCREASED POPS FOR THE END OF THE WEEK. WITH
INCREASED CLOUD COVER AND POPS...HIGHS WILL BE IN THE 80S AND LOWS
IN THE 65-72F RANGE. CURRENTLY...LOOKING AT A FRONTAL PASSAGE FOR
THE END OF NEXT WEEK...WITH COOLER AND DRIER CONDITIONS BEHIND THE
FRONT.
14
&&
.AVIATION...
18Z TAF DISCUSSION.
SHOWERS AND STORMS HAVE BEGUN TO DEVELOP...WITH MORE ACTIVITY IN
THE SOUTH RIGHT NOW. ACTIVITY IS EXPECTED TO INCREASE IN THE
EAST AFTER 20Z. WENT WITH VCTS AND WILL AMEND FOR ANY PERSISTENT
THUNDERSTORM FOR A SITE. WENT WITH PATCHY MVFR BR FOR THE MAIN
TROUBLE SPOTS...MGM...TOI...ANB...EET AND TCL. ANY MVFR WOULD BURN
OFF BY 14Z.
16
&&
.FIRE WEATHER...
ISOLATED TO SCATTERED SHOWERS AND STORMS ARE EXPECTED THROUGH
THE WEEKEND...WITH THE BETTER CHANCES IN THE EAST EACH DAY. RH
VALUES WILL REMAIN ABOVE CRITICAL THRESHOLD VALUES. NO FIRE
WEATHER CONCERNS ARE EXPECTED AT THIS TIME.
14
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 69 86 68 86 68 / 30 30 20 10 10
ANNISTON 70 86 69 86 69 / 30 30 20 10 10
BIRMINGHAM 72 88 70 88 70 / 30 30 20 10 10
TUSCALOOSA 72 92 71 90 71 / 30 20 20 20 10
CALERA 71 88 71 88 70 / 30 30 20 20 10
AUBURN 70 85 70 86 70 / 40 40 20 30 20
MONTGOMERY 72 90 71 90 71 / 40 40 20 30 20
TROY 71 87 69 88 70 / 40 40 20 30 20
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Sep 5, 4:52 AM CST, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
552 AM CDT SAT SEP 5 2015
ALZ011>015-017>050-061400-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
552 AM CDT SAT SEP 5 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...OUTLOOK THROUGH TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 5, 12:26 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
126 PM CDT SAT SEP 5 2015
ALZ027-051900-
TALLADEGA AL-
126 PM CDT SAT SEP 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR TALLADEGA COUNTY UNTIL 200 PM
CDT...
AT 125 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ALPINE...OR NEAR TALLADEGA...MOVING SOUTHWEST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TALLADEGA...SYLACAUGA...CHILDERSBURG...WILSONVILLE...TALLADEGA
SPRINGS...LINCOLN...MUNFORD...WALDO...FAYETTEVILLE...SYCAMORE...
ALPINE...GRANT TOWN...WINTERBORO...LOGAN MARTIN LAKE...LAY LAKE...
CEDAR CREEK...OVERBROOK...MIGNON...HOWELLS COVE AND IRONATON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3330 8603 3329 8612 3319 8612 3320 8617
3310 8618 3311 8648 3313 8646 3318 8650
3320 8649 3320 8646 3324 8646 3326 8642
3328 8643 3327 8641 3329 8636 3334 8637
3335 8634 3337 8635 3355 8616 3354 8591
TIME...MOT...LOC 1825Z 037DEG 26KT 3337 8618Thunderstorm Wind, Jefferson
- When
- September 5, 12:45 PM CST
- Where
- Jefferson County, 0.76 mi S of Dolomite
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 33.439, -86.979
Several trees uprooted and power lines downed along Brooklane Road near Davey Allison Boulevard. Large metal garage door blown out of a business.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arkansas, September 5, 2015325 injured · 1 event
- Excessive Heat in Georgia, September 5, 20151 death · 1 event
- Hail and Damaging Winds in North Dakota, September 5 to 6, 2015$1.2 million · 1 in hail · 9 events
- Damaging Wind and Lightning Strike in Georgia, September 5, 20152 injured · 50 kt wind · 2 events
- Hail and Damaging Wind in Montana, September 5, 20152.5 in hail · 15 events
- Flash Flood and Heavy Rain in Hawaii, September 5 to 6, 20157 events
- Damaging Winds in Tennessee, September 5, 2015$12,000 · 3 events
- Hail and Damaging Winds in Florida, September 5, 2015$5,000 · 52 kt wind · 6 events
- Waterspouts in South Atlantic Coastal Waters, September 5, 20155 events
- Hail and Damaging Winds in Mississippi, September 5, 20151.5 in hail · 3 events
- Hail and Damaging Winds in Alabama, September 5 to 6, 2015$10,000 · 50 kt wind · 3 events
- Hail and Damaging Wind in Montana, September 5, 20151.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 602849.